Alert archive / Illinois / Tornado Warnings in 1998
Tornado Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 7, 1998, 6:13 PM CDT for Peoria County, Tazewell County, Illinois. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 1998, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 7, 1998, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:30 PM CDT | Hail 1.75 | Marquette Hgts, IL | |
| Apr 7, 6:50 PM CDT | Thunderstorm Wind | Brimfield, IL | Thunderstorm winds blew the doors off of a barn and damaged its roof one mile east of Brimfield. No injuries were reported and no damage estimate was available. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WFUS1 KSPI 072315 RRA TORSPI ILC125-143-179-080015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 613 PM CDT TUE APR 7 1998 * TORNADO WARNING FOR NORTHERN MASON COUNTY IN CENTRAL ILLINOIS PEORIA COUNTY IN CENTRAL ILLINOIS TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 715 PM CDT * SOME LOCATIONS AFFECTED MANITO GOOFY RIDGE GLASFORD PEKIN HAVANA * AT 610 PM CDT STORM SPOTTERS REPORTED A TORNADO NORTH OF HAVANA... JUST EAST OF THE ILLINOIS RIVER...MOVING NORTHEAST AT 30 MPH. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. FRIEDERS &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 2:29 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 7, 2:29 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT TUE APR 7 1998 ETA MDL LACKING SOME HOURS...BUT RUC AND MESO-ETA FROM LAST NIGHT VERIFIED WELL. SFC LOW STILL IN SE NE AND NE KS...WITH WRM FRONT EXTENDING TO BETWEEN SPI AND STL. THIS IS SLOW TO MOVE NORTH THIS AFTN AND THIS EVE. SOME MOISTURE CONVERGENCE ALONG FRONT WITH SW SFC FLOW SOUTH OF FRONT. WINDS NORTH OF FRONT FROM SE. TEMPS ALOFT COOLING SETTING UP STEEP LAPSE RATE OVER NRN MO INTO CNTRL IL. MID LVL JET 50+ KT ALSO PUSHING INTO CNTRL IL. DEWPOINTS IN MID TO UPPER 50S ACRS AREA WITH TEMPS UNDER MOSTLY SUNNY SKIES NEAR 70. MODIFIED ILX SOUNDING SHOWS CAPE ABOVE 1000 AND LIS TO -3. GOOD SHEAR PROFILE ALONG FRONT SO ROTATION POSSIBLE. STORMS HAVE ALREADY DEVELOPED N OR COU AND WILL MOVE NE. ZONES LOOK FINE FOR TONIGHT. RECOMMEND MENTION OF SEVERE FOR TONIGHT...BUT ENDING LATER. SINCE SYS IS MOVING SLOWLY...COULD SEE MORE ACTIVITY TOMORROW. RECOMMEND CHC POPS FOR TOMORROW. GUIDANCE LOOKS FINE FOR TEMPS TON AND TOMORROW. ACTIVITY DEVELOPING OVER AREA NOW. WILL SEND ADMSPI BEFORE 3PM. PIA 47/64 84 SPI 52/65 85 DEC 51/65 86 CMI 48/67 86 LWV 54/69 86 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 61 min |
| Apr 7, 3:27 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 48 min |
| Apr 7, 4:00 PM CDT | Tornado Warning | ILX | Cass, Mason, Schuyler | 45 min |
| Apr 7, 4:07 PM CDT | Tornado Warning | ILX | Peoria | 53 min |
| Apr 7, 4:13 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Apr 7, 4:36 PM CDT | Tornado Warning | ILX | Mason | 54 min |
| Apr 7, 4:51 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 69 min |
| Apr 7, 4:57 PM CDT | Tornado Warning | ILX | Logan, Sangamon | 63 min |
| Apr 7, 5:05 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 55 min |
| Apr 7, 5:10 PM CDT | Tornado Warning | ILX | Tazewell | 65 min |
| Apr 7, 5:22 PM CDT | Tornado Warning | ILX | Mason | 53 min |
| Apr 7, 5:51 PM CDT | Tornado Warning | ILX | Fulton | 69 min |
| Apr 7, 5:54 PM CDT | Tornado Warning | ILX | Logan | 66 min |
| Apr 7, 5:57 PM CDT | Tornado Warning | ILX | Christian | 63 min |
| Apr 7, 6:06 PM CDT | Tornado Warning | ILX | Macon, Shelby | 69 min |
| Apr 7, 6:13 PM CDT | Tornado Warning | ILX | Mason | 62 min |
| Apr 7, 6:25 PM CDT | Tornado Warning | ILX | Menard | 50 min |
| Apr 7, 6:28 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 62 min |
| Apr 7, 6:33 PM CDT | Tornado Warning | ILX | Moultrie | 42 min |
| Apr 7, 6:44 PM CDT | Tornado Warning | ILX | Knox, Stark | 46 min |
| Apr 7, 6:55 PM CDT | Tornado Warning | ILX | Piatt | 50 min |
| Apr 7, 6:57 PM CDT | Tornado Warning | ILX | Logan | 63 min |
Nearby
Tornado Warnings in Illinois, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.